Colorado, 2010

Hail in Colorado, June 11, 2010

June 11, 2010 · NWS PUB · 37 events in 8 counties and zones

Numerous severe thunderstorms produced hail up to the size of baseballs and funnel clouds over southeastern Colorado.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
37

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

Numerous severe thunderstorms produced hail up to the size of baseballs and funnel clouds over southeastern Colorado.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 11, 1:29 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 11, 1:29 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
229 PM MDT FRI JUN 11 2010

.SHORT TERM...

(TONIGHT AND SATURDAY)

...MAIN CONCERNS IS SVR ALL PLAINS THIS AFTERNOON/EVE AND SVR
   POSSIBLY EXTREME SE CORNER TOMORROW...

CURRENTLY...

AS OF 1 PM...ATMOS OVER REGION CONTINUES TO DESTABILIZE AS 1000-2000
J/KG IS NOTED OVER THE REGION PER SPC MESO PAGE. DEEP SHEAR OF 40-50
KNOTS ALSO NOTED. TSRA IS BEGINNING TO DEVELOP OVER THE HIGHER TRRN.
CI FROM CB/S CAN BE OBSERVED RACING OFF TO THE NE.

THIS AFTERNOON AND EARLY EVENING...

SHORT RANGE GUIDANCE...HRRR INDICATES STORMS SHOULD FIRE OVER THE
WETS AND THEN MOVE NE. STORMS WILL LIKELY FORM OVER THE PP REGION
AND ALSO MOVE OVER THE PALMER. GIVEN THE CAPE AND SHEAR STORMS WILL
BECOME SVR WITHIN 1/2 TO 1 HOUR OF INITIATION.

BASED ON LATEST SIMULATIONS...LLVL WINDS WILL BEGIN TO INCREASE
TOWARDS 00Z AND AS THE STORMS MOVE FARTHER ONTO THE PLAINS THE TOR
THREAT WILL INCREASE.

SVR THREAT WILL GRADUALLY DECREASE LATER THIS EVENING OVER THE
REGION AS ATMOSPHERE BECOMES MORE STABLE. HOWEVER WITH APPROACHING
LARGE CLOSED LOW TO THE WEST AND INCREASING DEEP UPSLOPE...PRECIP
WILL LIKELY CONTINUE OVER THE REGION...ESPECIALLY THE PIKES PEAK
REGION AND C MTNS.

TEMPS TONIGHT WILL GET TO FREEZING GENERALLY ABOVE 12000 FEET AND WE
WILL SEE A COUPLE/FEW INCHES OF SNOW OVER THE HIGHER PEAKS.

TOMORROW...

MAIN CONCERN WILL BE THE FAR SE PLAINS. SIMULATIONS ARE SHOWING
SOME INSTABILITY THIS REGION AS THE SFC LOW SETS UP OVER FAR NE NEW
MEXICO. GIVEN THE STRONG SHEAR THAT WILL BE IN PLACE...IF STORMS CAN
GET GOING THEY WILL LIKELY BE SEVERE. SPC HAS THE FAR SE REGION IN
SLIGHT RISK.

OTHERWISE...BEST CHANCE OF PRECIP TOMORROW WILL BE OVER THE GREATER
PIKES PEAK REGION AND C MTNS REGION AS UPPER LOW CONTINUES TO SLOWLY
PROGRESS EASTWARD. EXPECT GENERALLY CLOUDS SKIES OVER THE REGION
WITH COOL TEMPERATURES...50S AND 60S...MOST OF PLAINS...EXCEPT SE
WHERE TEMPS WILL BE IN THE 70S TO AROUND 80F.

SAN LUIS VALLEY MAY REMAIN DRY AND WARM WITH THIS SYSTEM AS THIS
REGION WILL LIKELY BE DRY SLOTTED. /HODANISH

.LONG TERM...

(SATURDAY NIGHT THROUGH FRIDAY)

MODELS IN GOOD AGREEMENT FOR THE FIRST PART OF THE EXTENDED BEFORE
DIFFERENCES ARISE BY MIDWEEK. THE UPPER LOW OVER THE INTERMOUNTAIN
WEST WILL BEGIN TO LIFT NORTHEAST INTO THE NORTHERN PLAINS THROUGH
TUESDAY. THIS WILL KEEP UNSETTLED WEATHER ACROSS SOUTHERN COLORADO
INTO EARLY NEXT WEEK. A STRONG WAVE WILL ROTATE ACROSS COLORADO
AROUND THE UPPER LOW ON SUNDAY WITH WIDESPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE AREA. NOT ANTICIPATING ANYTHING IN THE
WAY OF SEVERE WEATHER EXCEPT FOR OVER THE EXTREME SOUTHEASTERN
PLAINS WHERE ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE
ON SUNDAY AFTERNOON. COOLER WEATHER WILL SPREAD SOUTH OVER EASTERN
COLORADO BY SUNDAY MORNING WITH HIGHS ONLY TOPPING OUT IN THE
LOWER 70S. 700 MB TEMPERATURES WILL DROP TO NEAR 3C BY SUNDAY
EVENING WITH SNOW LEVELS DROPPING TO 10 KFT. WOULD NOT BE
SURPRISED TO SEE A COUPLE OF INCHES OF SNOW ACROSS THE HIGH PEAKS
OF THE WESTERN AND CENTRAL MOUNTAINS SUNDAY NIGHT. THE UPPER LOW
SPLITS BY MONDAY MORNING WITH THE STRONGEST ENERGY ACROSS THE
NORTHERN PLAINS...AND A WEAKER TROUGH TRAILING INTO THE DESERT
SOUTHWEST. EXPECT SHOWERS AND THUNDERSTORMS THROUGH MONDAY AS THE
TROUGH MOVES EAST ACROSS THE AREA. HIGHS ON MONDAY WILL WARM
SLIGHTLY INTO UPPER 70S FOR MONDAY.

MODELS BEGIN TO DIVERGE HEADING INTO TUESDAY. THE GFS BECOMES MORE
AMPLIFIED DEVELOPING AN AREA OF LOW PRESSURE OVER THE WESTERN
CONUS AND RIDGE BUILDING IN THE CENTRAL PLAINS. THIS WILL PRODUCE
SOUTHWESTERLY FLOW ACROSS THE AREA. THE ECMWF REMAINS LESS
AMPLIFIED WITH A MORE ZONAL FLOW REGIME OVER THE WESTERN CONUS.
MAINTAINED THE CURRENT FORECAST WHICH FOLLOWS THE GFS WITH WARMER
WEATHER AND CHANCES FOR AFTERNOON CONVECTION WEDNESDAY THROUGH
FRIDAY. HIGHS WILL GRADUALLY WARM INTO THE UPPER 80S TO LOWER 90S
THROUGH THE END OF THE WEEK.  MOZLEY

&&

.AVIATION...

KCOS WILL BE HIGHLY IMPACTED FROM THIS EVENT. TSRA...SOME STRONG TO
SVR...COULD AFFECT THE AERODROME SITE THIS AFTERNOON AND EARLY
EVENING. EXPECT AT LEAST MVFR CONDITIONS TO AFFECT THE SITE FROM
AROUND 06Z THROUGH 15Z TOMORROW DUE TO LOW CIGS AND SHRA/ISOLD TSRA.
LOWER CIGS WILL LIKELY CONTINUE THROUGH TOMORROW...HOWEVER THUNDER
THREAT WILL BE VERY ISOLATED AND WILL NOT BE STRONG.

KPUB...COULD SEE STRONG TO SVR STORMS THIS AFTERNOON AND EARLY
EVENING. MVFR CIGS LIKELY LATER TONIGHT AFTER 07Z LASTING INTO MID
MORNING. LOW CLOUDS TOMORROW LIKELY BUT SHOULD BE ABOVE 3 KFT.
SHOWERS AND ISOLD WEAK THUNDER LIKELY TOMORROW.

KALS...GENERALLY DRY WITH ISOLD TSRA...ESPECIALLY TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

34/88
Hazardous weather outlook, Jun 11, 6:02 AM MST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
702 AM MDT FRI JUN 11 2010

COZ058>089-093>099-121315-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
702 AM MDT FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE ANTICIPATED THIS AFTERNOON AND
EVENING...MAINLY FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN
COLORADO PLAINS.  LOW LEVEL MOISTURE AND WIND SHEAR PROFILES ARE
FAVORABLE FOR THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS.  HAIL
LARGER THAN GOLF BALLS...DAMAGING THUNDERSTORM WINDS...LOCALLY HEAVY
RAINFALL...HAZARDOUS CLOUD TO GROUND LIGHTNING AND EVEN AN ISOLATED
TORNADO MAY BE NOTED WITH ANY SUPERCELLS THAT DEVELOP...ESPECIALLY
FROM THE I-25 CORRIDOR INTO THE SOUTHEASTERN COLORADO PLAINS.  IN
ADDITION...LOCALIZED SNOW AMOUNTS UP TO 2 INCHES WILL BE NOTED
TONIGHT OVER PORTIONS OF THE WESTERN AND ESPECIALLY THE CENTRAL
MOUNTAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH WEDNESDAY
ACROSS MUCH OF SOUTHERN COLORADO...WITH THE BEST CHANCE FOR STORMS
OVER THE EASTERN MOUNTAINS AND ALONG THE NEW MEXICO BORDER. CLOUD TO
GROUND LIGHTNING...SMALL HAIL AND BRIEF HEAVY RAINFALL WILL BE
POSSIBLE WITH ANY THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS MEETING REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ALONG AND EAST OF THE I-25 CORRIDOR AFTER 1 PM...AND IN THE
VICINITY OF THE CONTINENTAL DIVIDE TONIGHT.

77/10

In the hours before

Special weather statement, Jun 11, 12:54 PM MST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
154 PM MDT FRI JUN 11 2010

COZ074-075-087-088-112030-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-TRINIDAD VICINITY/WESTERN
LAS ANIMAS COUNTY BELOW 7500 FT-WALSENBURG VICINITY/UPPER HUERFANO
RIVER BASIN BELOW 7500 FT-
154 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF WALSENBURG...OR 28 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 25
MPH.

LOCATIONS IMPACTED INCLUDE...
  OPEN COUNTY AROUND 8 MILES SOUTHWEST OF WALSENBURG.
  WALSENBURG.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 11, 1:34 PM MST, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
234 PM MDT FRI JUN 11 2010

COZ074-087-088-112100-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000
FT-TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500
FT-WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
234 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN HUERFANO COUNTY IN SOUTHEAST COLORADO
  NORTHWESTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AGUILAR...OR 25 MILES
NORTHWEST OF TRINIDAD...WHICH WAS MOVING TOWARD THE NORTHEAST AT 20
MPH.

LOCATIONS IMPACTED INCLUDE...
  INTERSTATE 25 AROUND 8 MILES SOUTH OF WALSENBURG.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 11, 1:57 PM MST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT FRI JUN 11 2010

COZ081>083-112130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-PIKES PEAK ABOVE 11000
FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500
AND 11000 FT-
257 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHERN TELLER COUNTY IN CENTRAL COLORADO
  EXTREME WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO

AT 257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR VICTOR...OR 18 MILES SOUTHWEST OF COLORADO
SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKES PEAK.
  CHIPITA PARK.
  GREEN MOUNTAIN FALLS.
  CRYSTOLA.
  DIVIDE.
  FLORISSANT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jun 11, 2:05 PM MST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
305 PM MDT FRI JUN 11 2010

COZ084-085-112130-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
305 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTH CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...NORTHEASTERN COLORADO SPRINGS.

AT 301 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLACK FOREST.
  PEYTON.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU
Special weather statement, Jun 11, 2:16 PM MST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT FRI JUN 11 2010

COZ081-084-085-112145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
316 PM MDT FRI JUN 11 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME EAST CENTRAL TELLER COUNTY IN CENTRAL COLORADO
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...WESTERN COLORADO SPRINGS.

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WEST CENTRAL COLORADO SPRINGS...OR NEAR
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  NORTHWESTERN COLORADO SPRINGS.
  AIR FORCE ACADEMY.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU

The radar

The Pueblo radar (KPUX), 113 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

34 hail, 3 funnel cloud. Local standard time, as filed.

Hail, Huerfano

When
June 11, 2:40 PM MST to 2:45 PM MST
Where
Huerfano County, 6.79 mi SSE of Walsenburg
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
37.540, -104.740

Hail, Huerfano

When
June 11, 2:44 PM MST to 2:49 PM MST
Where
Huerfano County, 10.62 mi SSE of Walsenburg
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.490, -104.710

Funnel Cloud, Las Animas

When
June 11, 2:49 PM MST to 2:51 PM MST
Where
Las Animas County, 21.45 mi NW of Thatcher
Reported by
NWS Employee
Coordinates
37.750, -104.390

Sighted from the National Weather Service in Pueblo.

Hail, El Paso

When
June 11, 2:49 PM MST to 2:54 PM MST
Where
El Paso County, 3.39 mi SE of (Aff)usaf Acdmy Colo
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
38.950, -104.820

Funnel Cloud, El Paso

When
June 11, 3:28 PM MST to 3:30 PM MST
Where
El Paso County, 6.93 mi N of Ellicott
Reported by
Trained Spotter
Coordinates
38.940, -104.400

Two funnel clouds reported.

Hail, El Paso

When
June 11, 3:40 PM MST to 3:45 PM MST
Where
El Paso County, 3.45 mi N of Peyton
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.080, -104.480

Hail, Huerfano

When
June 11, 3:55 PM MST to 4:00 PM MST
Where
Huerfano County, 6.79 mi SSE of Walsenburg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.540, -104.740

Hail, El Paso

When
June 11, 4:00 PM MST to 4:05 PM MST
Where
El Paso County, 1.28 mi ESE of Fountain
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.670, -104.680

Hail, Huerfano

When
June 11, 4:04 PM MST to 4:09 PM MST
Where
Huerfano County, 2.14 mi SSE of Walsenburg
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
37.600, -104.780

Hail, Otero

When
June 11, 4:20 PM MST to 4:25 PM MST
Where
Otero County, Rocky Ford
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.050, -103.720

Hail, Otero

When
June 11, 4:21 PM MST to 4:26 PM MST
Where
Otero County, Rocky Ford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.050, -103.720

Hail, Otero

When
June 11, 4:23 PM MST to 4:28 PM MST
Where
Otero County, 4.84 mi S of Rocky Ford
Measured
1.75 in hail
Reported by
Public
Coordinates
37.980, -103.720

Hail, Otero

When
June 11, 4:27 PM MST to 4:32 PM MST
Where
Otero County, Rocky Ford
Measured
1 in hail
Reported by
Public
Coordinates
38.050, -103.720

Hail, Otero

When
June 11, 4:40 PM MST to 4:45 PM MST
Where
Otero County, 1.09 mi W of Cheraw
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.110, -103.530

Hail, Otero

When
June 11, 4:42 PM MST to 4:47 PM MST
Where
Otero County, Cheraw
Measured
1.75 in hail
Reported by
Public
Coordinates
38.110, -103.510

Hail, El Paso

When
June 11, 4:45 PM MST to 5:00 PM MST
Where
El Paso County, 5.53 mi NNW of Black Forest
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
39.090, -104.750

Hail, Otero

When
June 11, 4:46 PM MST to 4:51 PM MST
Where
Otero County, Cheraw
Measured
2.5 in hail
Reported by
Trained Spotter
Coordinates
38.110, -103.510

Hail, Otero

When
June 11, 4:55 PM MST to 5:00 PM MST
Where
Otero County, 2.17 mi E of Cheraw
Measured
1.75 in hail
Reported by
Public
Coordinates
38.110, -103.470

Hail, El Paso

When
June 11, 4:59 PM MST to 5:04 PM MST
Where
El Paso County, 3.62 mi NNE of Peterson Afb
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
38.880, -104.690

Hail, El Paso

When
June 11, 5:00 PM MST to 5:05 PM MST
Where
El Paso County, 6.06 mi ENE of Monument
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
39.100, -104.770

Hail, El Paso

When
June 11, 5:01 PM MST to 5:06 PM MST
Where
El Paso County, 5.53 mi NNW of Black Forest
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
39.090, -104.750

Hail, Otero

When
June 11, 5:14 PM MST to 5:19 PM MST
Where
Otero County, 0.69 mi S of Swink
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.010, -103.630

Hail, Otero

When
June 11, 5:18 PM MST to 5:23 PM MST
Where
Otero County, La Junta
Measured
2.75 in hail
Reported by
Law Enforcement
Coordinates
37.980, -103.540

Hail, Otero

When
June 11, 5:24 PM MST to 5:29 PM MST
Where
Otero County, 0.69 mi S of North la Junta
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.990, -103.530

Hail, Otero

When
June 11, 5:26 PM MST to 5:31 PM MST
Where
Otero County, La Junta
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
37.980, -103.540

Hail, Otero

When
June 11, 5:30 PM MST to 5:35 PM MST
Where
Otero County, North la Junta
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.000, -103.530

Hail, Otero

When
June 11, 5:30 PM MST to 5:35 PM MST
Where
Otero County, 7.21 mi E of (Lhx)la Junta Arpt
Measured
2.75 in hail
Reported by
Public
Coordinates
38.030, -103.390

Hail, Otero

When
June 11, 5:35 PM MST to 5:40 PM MST
Where
Otero County, 0.69 mi S of North la Junta
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.990, -103.530

Hail, Bent

When
June 11, 5:55 PM MST to 6:00 PM MST
Where
Bent County, Las Animas
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
38.070, -103.220

Hail, Bent

When
June 11, 6:06 PM MST to 6:11 PM MST
Where
Bent County, Las Animas
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
38.070, -103.220

Funnel Cloud, Bent

When
June 11, 6:26 PM MST to 6:28 PM MST
Where
Bent County, 2.07 mi S of Ft Lyon
Reported by
Storm Chaser
Coordinates
38.070, -103.150

Hail, Kiowa

When
June 11, 6:41 PM MST to 6:46 PM MST
Where
Kiowa County, Eads
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
38.480, -102.780

Hail, Kiowa

When
June 11, 6:52 PM MST to 6:57 PM MST
Where
Kiowa County, Eads
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.480, -102.780

Hail, Pueblo

When
June 11, 7:06 PM MST to 7:11 PM MST
Where
Pueblo County, 1.48 mi SSW of Pinon
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
38.410, -104.620

Hail, Kiowa

When
June 11, 7:31 PM MST to 7:36 PM MST
Where
Kiowa County, Brandon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.450, -102.430

Hail, El Paso

When
June 11, 8:15 PM MST to 8:20 PM MST
Where
El Paso County, 1.48 mi SSW of Widefield
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.720, -104.740

Hail, Teller

When
June 11, 9:44 PM MST to 9:49 PM MST
Where
Teller County, 0.54 mi E of Divide
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
38.940, -105.150

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2010Every state in 2010This day in weather historyWarnings in Colorado, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241073, 241074, 241070, 241075, 241071, 241076, 241077, 241078, 241079, 241080, 241081, 241082, 241083, 241084, 241085, 241086, 241087, 241088, 241089, 241090, 241091, 241092, 241093, 241095, 241094, 241096, 241098, 241097, 241099, 241100, 241072, 241101, 241102, 241103, 241104, 241105, 241106.